MAUDE Adverse Event Report: STRYKER TRAUMA KIEL THREADED RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL THREADED RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23513340S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device evaluated by mfr: device disposition unknown.
 
Event or Problem Description
It was reported that, while using the t2 alpha pf nail, the surgeon put the nail down the canal and was using the recon locking construct and went to put the inferior wire in using the threaded recon wire and tried to adjust the trajectory anterior and the wire continuously missed the nail anterior.Because the wire would not go through the nail, the doctor was forced to use a different locking configuration which delayed the case.Surgical delay of 30 minutes without additional anesthesia to the patient.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned and no other evidence was provided for investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Based on the nature of complaint some of the possible causes of failure are: guide sleeve not aligned with proximal hole of nail due to improper positioning of nail, deformation of k-wire during use, incorrect positioning of sleeve (superior instead of inferior) etc.The operative technique guide instructs the user that ¿if the k-wire is positioned incorrectly, remove the k-wire and correct the nail position by rotating the targeting arm while avoiding applying soft tissue pressure, or by adjusting the depth of the nail.If a more proximal position is required, the delta strike plate may be threaded into the targeting arm and backslapping may be performed using the slotted hammer to carefully extract the assembly.Any adjustments to the nail require verification of k-wire placement with fluoroscopic.¿ if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
THREADED RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8716502
Report Number0009610622-2019-00501
Device Sequence Number2022344
Product Code LXH
UDI-Device Identifier07613327361872
UDI-Public07613327361872
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number23513340S
Device Lot NumberK01CB0D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1